MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PNEUPAC VENTILATORS VENTIPAC; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)

SMITHS MEDICAL ASD, INC. PNEUPAC VENTILATORS VENTIPAC; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Catalog Number 130003
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Codes Hyperventilation (1910); Low Oxygen Saturation (2477)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1.Initial reporter occupation unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device failed to alarm.The patient was intubated and mechanically ventilated.Patient completed mri with instances of overbreathing and asynchrony noted.Patient was transferred from mri bed to icu bed in mri waiting area when oxygen desaturation event to 70s occurred.The device was attached to mri oxygen supply and functioning with fio2 50%.Oxygen saturation did not improve and fio2 increased to 100% with the device still functioning.Oxygen saturation did not improve.Patient was removed from the device and manually bagged until oxygen saturation improved to 100%.Patient was placed back on the device and "low supply charge" light began flashing with no discernable function.Patient was manually bagged by rn while the device was being checked.Oxygen connections tight and circuit appropriately connected.Patient maintained oxygen saturations during transport back to room.The device connected to wall o2 in icu and checked for function." low supply charge" light flashing and no detectable function observed.There was delay of treatment.Harm reported was low o2 sat for unspecified time.There was patient involvement and patient harm not significant reported.
 
Additional Manufacturer Narrative
One device was received for service.Complaint was device failed to alarm and low o2 sat for an unspecified time.Service request indicates that device was determined to be beyond economical repair.The device was returned to the customer.No additional information provided in record beyond this.This device is unavailable for investigation and probable cause of reported malfunction cannot be determined.

Brand Name
PNEUPAC VENTILATORS VENTIPAC
Common Device Name
VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19610753
Report Number3012307300-2024-05473
Device Sequence Number6335206
Product Code BTL
UDI-Device Identifier10610586038259
UDI-Public(01)10610586038259(11)1100712
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K030803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130003
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown